Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the pluricanonical map of threefolds
of general type


Author: Dong-Kwan Shin
Journal: Proc. Amer. Math. Soc. 124 (1996), 3641-3646
MSC (1991): Primary 14E05, 14J30
MathSciNet review: 1389536
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a smooth minimal threefold of general type and let $n$ be an integer $>1$. Assume that the image of the pluricanonical map $\Phi _{n}$ of $X$ is a curve. Then a simple computation shows that $n$ is necessarily $2$ or $3$. When $n=2$ with a numerical condition or when $n=3$, we obtain two inequalities $\chi (\mathcal {O}_{X})\leq \text {min}\{-1,2-2q_{1}\}$ and $q_{1}\leq \dfrac {3}{14}{K_{X}}^{3}+1$, where $q_{1}$ is the irregularity of $X$ and $\chi (\mathcal {O}_{X})$ is the Euler characteristic of $X$.


References [Enhancements On Off] (What's this?)

  • 1. E. Bombieri, Canonical models of surfaces of general type, Inst. Hautes Études Sci. Publ. Math. 42 (1973), 171–219. MR 0318163
  • 2. Phillip Griffiths and Joseph Harris, Principles of algebraic geometry, Wiley-Interscience [John Wiley & Sons], New York, 1978. Pure and Applied Mathematics. MR 507725
  • 3. Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York-Heidelberg, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157
  • 4. Yujiro Kawamata, Hodge theory and Kodaira dimension, Algebraic varieties and analytic varieties (Tokyo, 1981) Adv. Stud. Pure Math., vol. 1, North-Holland, Amsterdam, 1983, pp. 317–327. MR 715655
  • 5. Yujiro Kawamata, Katsumi Matsuda, and Kenji Matsuki, Introduction to the minimal model problem, Algebraic geometry, Sendai, 1985, Adv. Stud. Pure Math., vol. 10, North-Holland, Amsterdam, 1987, pp. 283–360. MR 946243
  • 6. János Kollár, Higher direct images of dualizing sheaves. I, Ann. of Math. (2) 123 (1986), no. 1, 11–42. MR 825838, 10.2307/1971351
  • 7. K.Matsuki, On pluricanonical maps for 3-folds of general type, J. Math. Soc. Japan, 38 (1986), no. 2, 339-359. MR 87g:140436
  • 8. Yoichi Miyaoka, The Chern classes and Kodaira dimension of a minimal variety, Algebraic geometry, Sendai, 1985, Adv. Stud. Pure Math., vol. 10, North-Holland, Amsterdam, 1987, pp. 449–476. MR 946247
  • 9. Kenji Ueno, Classification theory of algebraic varieties and compact complex spaces, Lecture Notes in Mathematics, Vol. 439, Springer-Verlag, Berlin-New York, 1975. Notes written in collaboration with P. Cherenack. MR 0506253

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14E05, 14J30

Retrieve articles in all journals with MSC (1991): 14E05, 14J30


Additional Information

Dong-Kwan Shin
Affiliation: Department of Mathematics, Konkuk University, Seoul, 143–701, Korea
Email: shindk@cs.sejong.ac.kr

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03865-8
Keywords: Threefold of general type, pluricanonical map, fiber space, Euler characteristic
Received by editor(s): June 12, 1995
Additional Notes: This paper is supported by KOSEF and Dae-Yang Foundation
Communicated by: Eric M. Friedlander
Article copyright: © Copyright 1996 American Mathematical Society